I'm waiting to hear from the anesthesiologist about whether I need to get off of my 15 mcg Butrans patches--not a low dose. Without them I had to go to the ER frequently for severe migraines that led to just vomiting. But I'm wondering whether suddenly going off of them will be a further problem. I may opt to not even get the surgery which I think would help me.
Hi sweet Sara!
When I had the reconstructive surgery on my ribs, I did not have to stop taking my Avinza, a 24-hour time-released morphine. I would hate to see you opt against surgery because of this. I'm sure the doctor will figure something out for you if you do have to stop the Butrans. I think that as long as the anesthsiologist knows you have it in your system that they can work around it for anesthesia dosage. If I can reach my daughter in the morning, I'll ask her about it. She is a nurse anesthetist, and should be able to give me an answer. When she's not on call at the hospital, she sort of disappears and it's hard to reach her. I think I'd disappear too! hehe! I'll send you a PQ if I can talk to her in the morning.
Love and hugs,
I don't take Butrans, but I do take oxycodone on a daily basis. I had a colonoscopy done a few months ago, and they did put me to sleep for the procedure. I was allowed to continue taking all of my pain medications as well as my Xanax. I had written down a list of my medications and gave it to the anesthesiologist. Hopefully, they will be able to do your surgery without you having to stop your pain meds!
I hope he gets in touch with you soon, so you'll know what to do?
Let us know if you are going to have the surgery, and when,so we can
Follow how you are doing?
I had headaches for twenty years... not migraines however.
I saw so many doctors, they gave me so many pills...
Some were pretty dumb, one idiot said to have a baby??
Another said, lose weight,
Finally, my last hope, a brain specialist, said he couldn't help me,
It was my personality... what the heck!!!
I went to a migraine clinic... they gave me 'viox'... it didn't help and I stopped on my own...
Guess what? I discovered myself, if I take two full glasses of fibre,
Metamucil... lots of water... next day , I'm pretty headache free,
( most of the time)...
How embarrassing, eh? But the doctors never thought of that...
Years of pain, for nothing...
I guess if I understood my body better, but I am an artist, not a nurse,
And now I know our crazy bodies need fiber...
I wonder how many millions of people have headaches and no answers from their doctors...
Have you noticed often, not always though, we have to cure ourselves...
Learning the hard way...
Migraine's are a different story... MUCH more difficult...
Hi wonderful Sara,
I'm so sorry that I've just now gotten to your question! I keep starting at the top of the email heap and working down, need to do it the other way round!
Have you heard from your anesthesiologist about needing to be butrans-free for surgery yet? I truly hope you can keep your patch on during surgery!
Thanks for all your kind responses. I did FINALLY find out that I would not need to go off of my Butran patches. My neurologist told me that I would need weeks to get off of the 15 mcg amount through a Detox Clinic, and even then that I would suffer quite a lot with chills, fevers, nausea, vomiting and severe migraines. I said that I could manage the first 4, but not the severe migraines. Now I have to check about my possible brain surgery which may have different anesthesia. That's to try to alleviate my trigeminal neuralgia. Thanks again. Sara
- Butrans Information for Consumers
- Butrans Information for Healthcare Professionals (includes dosage details)
- Side Effects of Butrans (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 19 Jan 2015 • 2 answers
Updated 26 May 2015 • 4 answers
Updated 2 Jun 2017 • 2 answers
Updated 1 May 2017 • 1 answer
Updated 4 Jun 2017 • 1 answer